Alert archive / Texas / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Jul 26, 2013, 10:47 AM CDT for 7 counties in Texas; 7 counties in Arkansas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 26, 2013, 9:56 PM CDT
- In force
- 11 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:42 AM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 4:42 AM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 442 AM CDT FRI JUL 26 2013 .DISCUSSION... MCS OVER CNTRL OK IS SLOWLY MAKING STEADY PROGRESS ESE THIS MORNING...AHEAD OF THE PARENT SHORTWAVE OVER ECNTRL KS/WRN OK. THE STRONGEST STORMS HAVE ACTUALLY SHIFTED FARTHER S TOWARDS A CONVERGENCE ZONE AHEAD OF A WEAK DEVELOPING SFC LOW JUST W OF SPS...WHERE MODERATE INSTABILITY EXISTS NEAR AND N OF THE LOW. THUS...THE LEADING EDGE OF THE SHRA HAVE ACTUALLY ERODED SLIGHTLY AS IT ENCOUNTERS SLIGHTLY DRIER AIR ALOFT OVER EXTREME N TX/SE OK...BUT THIS AIR MASS SHOULD QUICKLY SATURATE LATER THIS MORNING AS THE CONVECTION REMAINS WIDESPREAD AND EVENTUALLY SPREADS FARTHER SE AHEAD OF THE SHORTWAVE. THE SHORT TERM PROGS MAINTAIN A 20-30KT SWRLY LLJ AHEAD OF A SECONDARY SFC LOW THAT WILL DEVELOP ALONG A WEAK SFC FRONT THIS MORNING OVER NRN OK...WHICH SHOULD KEEP STORM ORGANIZATION INTACT AS THE SHORTWAVE ENTERS ERN OK/WRN AR THIS AFTERNOON. SEEING A CONSIDERABLE AMOUNT OF CONVECTION DEBRIS SPREAD DOWNWIND OF THIS CONVECTION THIS MORNING...WHICH SHOULD KEEP MAX TEMPS TODAY A LITTLE COOLER THAN IN RECENT DAYS...ESPECIALLY OVER NE TX/SW AR. HOWEVER...THIS WILL BE KEY AS TO THE EXTENT OF INSTABILITY THAT DEVELOPS THIS AFTERNOON...WITH THE NAM HINTING TO AT LEAST MODERATE INSTABILITY DEVELOPING MAINLY ALONG/S OF THE I-20 CORRIDOR IN TIME AS DEEP LAYER SHEAR INCREASES TO 30-40KTS ALONG THE SHORTWAVE AXIS. SHOULD THIS INDEED OCCUR...COULD SEE AN ENHANCED THREAT FOR SVR CONVECTION WHERE ANY ASSOCIATED OUTFLOW BNDRYS FROM THIS CONVECTION INTERACT THE MORE UNSTABLE AREAS. FOR NOW...WILL HIGHLIGHT THIS THREAT IN THE HWO GIVEN THE UNCERTAINTIES. DID TAPER POPS BACK SLIGHTLY TODAY...MAINTAINING CATEGORICAL/LIKELY POPS FOR NE TX/SE OK/SW AR...WITH CHANCE POPS FARTHER SE ACROSS E TX/NW LA. COULD SEE AN INTERESTING EVENING UNFOLD AS THE NAM IS MORE BULLISH IN DEVELOPING A STRONGER SFC LOW ALONG THE ATTENDANT SFC FRONT OVER SW AR...SLIDING IT ESE INTO NCNTRL LA AFTER 06Z. IT ALSO ENHANCES SFC AND 850MB MOISTURE CONVERGENCE AS WELL...AT A TIME WHERE DEEP LAYER SHEAR IS MAXIMIZED AND ALLOWED TO WORK WITH THE BEST INSTABILITY FARTHER TO THE SE ACROSS SCNTRL AR/NCNTRL LA ALONG THE LEADING EDGE OF THE SHORTWAVE. STEEP MID LEVEL LAPSE RATES ALSO ADVECT E THIS EVENING AS WELL...WHICH COULD RESULT IN A BKN LINE OF CONVECTION /SOME OF WHICH MAY BE STRONG/...AND ENHANCING A HEAVY RAINFALL THREAT AS THEY SLIDE ESE ACROSS N LA. HAVE PLACED HEAVY RAINFALL WORDING ACROSS THESE AREAS CLOSER TO THE ENSEMBLE GUIDANCE ENVELOPE...WITH THIS THREAT DIMINISHING BY 12Z SATURDAY AS THE SHORTWAVE EXITS TO THE SE INTO THE GULF STATES. THE PROGS HAVE SPED UP THE DEPARTURE OF THE CONVECTION SLIGHTLY FROM RECENT RUNS...AND HAVE FOLLOWED SUITE WITH POPS...DIMINISHING POPS TO SLIGHT CHANCE IN THE AFTERNOON OVER DEEP E TX/SRN SECTIONS OF NCNTRL LA WHERE THE 850MB TROUGH WILL BE SLOWER TO SHIFT S. THE FRONT ITSELF LOOKS TO DRIFT S TO NEAR THE I-10 CORRIDOR OR S LA BEFORE GOING STATIONARY...WITH THE 850MB TROUGH HANGING UP IN THE VC OF CNTRL LA/LOWER TOLEDO BEND COUNTRY. HAVE CONTINUED MENTION OF SLIGHT CHANCE POPS SATURDAY NIGHT ACROSS THE SRN ZONES...BUT THESE BNDRYS SHOULD LIFT N AND WASH OUT SUNDAY AS 850-700MB RIDGING BUILDS E OVER THE AREA. DRY NW FLOW ALOFT BENEATH THE DEVELOPING GREAT LAKES CLOSED LOW WILL CONTINUE THROUGH THE LATTER HALF OF THE WEEKEND...WITH THE DESERT SW RIDGE BEGINNING TO FLATTEN LATE SATURDAY...ALLOWING FOR SHORTWAVE PERTURBATIONS TO SLIDE ESE ACROSS OK AND THE OZARKS LATE SUNDAY/MONDAY BEHIND THE CLOSED LOW AS IT BEGINS TO DRIFT E. THE PROGS MAINTAIN THIS SHORTWAVE ENERGY JUST N OF THE REGION MONDAY...ALTHOUGH ISOLATED CONVECTION CAN/T BE RULED OUT OVER SE OK/NRN SECTIONS OF SW AR MONDAY BEFORE THIS DISTURBANCE EXITS. AFTERWARDS...THE FLAT RIDGING WILL EXPAND E TO THE LOWER MS VALLEY TUESDAY...PERSISTING THROUGH THE END OF THE WEEK. THUS...MAX TEMPS SHOULD CLIMB BACK INTO THE MID AND UPPER 90S AREAWIDE...WITH ANY ISOLATED CONVECTION HARD TO COME BY GIVEN THE INFLUENCE OF THE RIDGE. HOWEVER...SHOULD THE NRN OR ERN SECTIONS OF THIS RIDGE BUCKLE BY MID TO LATE WEEK...SLIGHT CHANCE POPS MAY BE NEEDED FOR THE NRN AND ERN ZONES GIVEN THE STRONG HEATING AND AVAILABLE MOISTURE IN PLACE. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... VFR CONDITIONS AREAWIDE THIS OVERNIGHT..WITH ONLY CIRRUS CLOUDS ABUNDANT IN UPPER LVLS...THAT ARRIVED IN DEEP NW FLOW ALOFT FROM MCS OVER CENTRAL OK AND UPPER RED RIVER VALLEY. VFR CIGS TO INCREASE AS THIS SYSTEM ADVANCES TO THE SE TOWARDS THE REGION. KTXK TERMINAL WILL BE FIRST TO SEE CONVECTION...BTWN 12-15Z THIS MORNING. OUTFLOW BOUNDARIES AND COOLING ALOFT WILL SET UP FOR SCT AFTN TSTMS MOST OF AREA WITH DAYTIME HEATING AND COLD FRONT SLOWLY MOVG TO NEAR THE I-20 AIRPORT TERMINAL LOCATIONS. DRY AIR IN LOW LVLS WILL CONTRIBUTE TO ENHANCEMENT OF STG DOWNDRAFT WINDS NEAR STORMS. MOIST GROUND AND SECONDARY FRONTAL BOUNDARY ARRIVING AFTER 27/06Z...MAY BRING SOME MVFR CIGS AND POSSIBLE PATCHY FOG...WITH VFR SKC SEEN LATER IN WEEKEND WITH PASSAGE OF SECONDARY FRONT. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 71 90 70 94 / 40 60 20 10 0 MLU 94 70 88 68 92 / 20 70 40 10 0 DEQ 81 66 88 65 91 / 80 50 0 0 0 TXK 84 69 88 67 91 / 70 60 10 0 0 ELD 89 69 88 66 92 / 50 70 20 0 0 TYR 93 72 91 72 93 / 40 50 10 10 0 GGG 93 71 91 70 94 / 40 50 10 10 0 LFK 96 73 93 74 95 / 20 50 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/07
Hazardous weather outlook, Jul 26, 6:03 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 603 AM CDT FRI JUL 26 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 603 AM CDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE WEST TODAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST ACROSS THE REGION. DESPITE THE INCREASING CLOUD COVER...ENOUGH HEATING MAY RESULT IN MODERATE INSTABILITY THIS AFTERNOON TO ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ESPECIALLY ACROSS NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS. DAMAGING WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS...WITH THE SEVERE THREAT CONTINUING THROUGH THIS EVENING AS LARGE SCALE FORCING INCREASES ALONG AND AHEAD OF A WEAK SURFACE FRONT. THE HEAVY RAINFALL AND POTENTIAL TRAINING OF STORMS MAY RESULT IN LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS ESPECIALLY TONIGHT ACROSS SOUTHWEST ARKANSAS AND NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL DIMINISH SATURDAY MORNING ACROSS THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS THE WEAK SURFACE FRONT SHIFTS SOUTH INTO SOUTH LOUISIANA. AFTERWARDS...HIGH PRESSURE WILL BUILD EAST INTO THE LOWER MISSISSIPPI VALLEY TUESDAY...RESULTING IN TEMPERATURES CLIMBING INTO THE MID AND UPPER 90S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Special weather statement, Jul 26, 7:16 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CDT FRI JUL 26 2013
ARZ050-OKZ077-261315-
MCCURTAIN-SEVIER-
716 AM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BROKEN BOW TO 6 MILES WEST OF BROKEN BOW TO 8 MILES EAST
OF IDABEL...OR ALONG A LINE EXTENDING FROM 31 MILES EAST OF HUGO TO
28 MILES WEST OF HORATIO TO 19 MILES WEST OF HORATIO...MOVING EAST
NORTHEAST AT 20 MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THESE STORMS AS THEY MOVE OVER THE GLOVER AND BROKEN
BOW COMMUNITIES OVER THE NEXT FEW MINUTES.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:35 AM CDT | Flash Flood Warning | SHV | Little River, Sevier | 4 hr |
Nearby
Flash Flood Watches in Texas, 2013Flash Flood Watches in Arkansas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.